Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Corpus Christi, TX

February 4, 200815 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 4, 2008, 3:39 PM CST for 15 counties in Texas. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 3:39 PM CST (21:39 UTC)
In effect from
Feb 5, 2008, 12:00 PM CST
Expired
Feb 5, 2008, 11:00 PM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-643 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 042139
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CST MON FEB 4 2008

TXZ229>234-239>247-050545-
/O.UPG.KCRP.FW.A.0002.080205T1800Z-080206T0300Z/
/O.NEW.KCRP.FW.W.0005.080205T1800Z-080206T0300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
339 PM CST MON FEB 4 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHWEST TEXAS ON
TUESDAY. AS A RESULT...A COLD FRONT WILL MOVE INTO SOUTH TEXAS
BY LATE TUESDAY MORNING AND ARRIVE IN THE COASTAL COUNTIES IN
THE AFTERNOON. MUCH DRIER AIR AND INCREASING WEST TO NORTHWEST 
WIND WILL DEVELOP TUESDAY AFTERNOON. RELATIVE HUMIDITIES WILL
FALL FROM BETWEEN 10 TO 15 PERCENT OVER THE RIO GRANDE PLAINS...TO
20 TO 25 PERCENT OVER THE COASTAL BEND AND VICTORIA CROSSROADS BY
LATE TUESDAY AFTERNOON. THE COMBINATION OF STRONG WIND AND VERY
LOW RELATIVE HUMIDITIES WILL RESULT IN A HIGH RISK OF DANGEROUS
FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TMT
3 follow-up statements
000 
WWUS84 KCRP 051159
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 AM CST TUE FEB 5 2008

TXZ232>234-242>247-051300-
/O.CAN.KCRP.FW.W.0005.080205T1800Z-080206T0300Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
559 AM CST TUE FEB 5 2008

...RED FLAG WARNING IS CANCELLED...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY. AS A
RESULT...A FRONTAL BOUNDARY WILL ENTER THE RIO GRANDE PLAINS
AROUND NOON...THEN MOVE OFFSHORE BY EVENING. DRIER AIR AND INCREASING
NORTHWEST WIND WILL DEVELOP AFTER FRONTAL PASSAGE. HOWEVER...RELATIVE
HUMIDITIES ARE NOT EXPECTED TO FALL TO RED FLAG WARNING CRITERION
OVER THE COASTAL BEND AND VICTORIA CROSSROADS REGION. THUS...THE
RED FLAG WARNING HAS BEEN CANCELED FOR THOSE AREAS.

$$

TXZ229>231-239>241-052100-
/O.CON.KCRP.FW.W.0005.080205T1800Z-080206T0300Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-
559 AM CST TUE FEB 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY. AS A
RESULT...A FRONTAL BOUNDARY WILL ENTER THE RIO GRANDE PLAINS
AROUND NOON...THEN MOVE OFFSHORE BY EVENING. MUCH DRIER AIR AND
INCREASING WEST TO NORTHWEST WIND WILL DEVELOP BEHIND THE FRONT.
RELATIVE HUMIDITIES WILL FALL FROM BETWEEN 15 TO 25 PERCENT...
GENERALLY WEST OF A LINE FROM PREMONT TO WHITSETT. THE
COMBINATION OF STRONG WIND AND VERY LOW RELATIVE HUMIDITIES WILL
RESULT IN A HIGH RISK OF DANGEROUS FIRE BEHAVIOR THIS AFTERNOON
THROUGH EARLY TONIGHT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

87
000 
WWUS84 KCRP 052102
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CST TUE FEB 5 2008

TXZ229>231-239>241-060300-
/O.CON.KCRP.FW.W.0005.000000T0000Z-080206T0300Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-
302 PM CST TUE FEB 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE REGION
THIS EVENING. AS A RESULT...A FRONTAL BOUNDARY WILL PASS ACROSS
THE COASTAL BEND DURING THE EARLY EVENING...THEN MOVE OFFSHORE BY
EARLY TONIGHT. MUCH DRIER AIR AND INCREASING WEST TO NORTHWEST
WIND WILL DEVELOP BEHIND THE FRONT. RELATIVE HUMIDITIES WILL FALL
FROM BETWEEN 15 TO 25 PERCENT... GENERALLY WEST OF A LINE FROM
PREMONT TO WHITSETT. THE COMBINATION OF STRONG WIND AND VERY LOW
RELATIVE HUMIDITIES WILL RESULT IN A HIGH RISK OF DANGEROUS FIRE
BEHAVIOR FOR THE REMAINDER OF THIS AFTERNOON THROUGH EARLY
TONIGHT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JAR
000 
WWUS84 KCRP 052358
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CST TUE FEB 5 2008

TXZ232>234-242>244-246-060500-
/O.EXB.KCRP.FW.W.0005.000000T0000Z-080206T0500Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
558 PM CST TUE FEB 5 2008

...RED FLAG WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. 

A STRONG COLD FRONT WITH NORTHWEST WINDS 25 TO 35 MPH WILL
CONTINUE TO PUSH THROUGH SOUTH TEXAS THIS EVENING.
MEANWHILE...RELATIVE HUMIDITIES WILL LOWER TO 15 TO 25 PERCENT
BEHIND THE FRONT. THIS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS
THIS EVENING. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ229>231-239>241-060500-
/O.EXT.KCRP.FW.W.0005.000000T0000Z-080206T0500Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-
558 PM CST TUE FEB 5 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM CST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM CST THIS
EVENING. 

STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH IN THE WAKE OF A
STRONG COLD FRONT WILL CONTINUE TO AFFECT SOUTH TEXAS THIS EVENING.
MEANWHILE...RELATIVE HUMIDITIES WILL LOWER TO 15 TO 25 PERCENT
BEHIND THE FRONT. THIS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS
THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 4, 3:18 PM CST, 21 minutes earlier.

Area forecast discussion, Feb 4, 3:18 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 PM CST MON FEB 4 2008

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...THE MID/UPPER
LEVEL TROUGH OVER THE DESERT SOUTHWEST WILL MOVE THROUGH NORTHWEST
TEXAS TUESDAY WITH THE 50H LOW OVER MISSOURI BY 12Z WEDNESDAY.
AS 120 METER 50H HEIGHT FALLS MOVE ACROSS SOUTHWEST TEXAS BY
12Z TUESDAY...LOW PRESSURE WILL DEEPEN NEAR THE RED RIVER
OVERNIGHT. LOW LEVEL SOUTHERLY FLOW WILL INCREASE OVER THE
COASTAL BEND TONIGHT IN RESPONSE TO THIS. LOW LEVEL JET WILL
LIKELY BE 50-60 KNOTS AS MODELS HAVE BEEN UNDERESTIMATING THE
STRENGTH THE PAST COUPLE OF DAYS. AREAS OF STRATUS WILL DEVELOP
AND COVER MOST OF THE COASTAL PLAINS LATER TONIGHT. COULD SEE SOME
ISOLATED STREAMER SHOWERS OVER THE NORTHEAST AREAS AFTER MIDNIGHT.
925-850 MB FLOW WILL BE VEERING TO SOUTHWEST EARLY TUESDAY MORNING
WITH THE DEEPER MOISTURE MOVING INTO EAST TEXAS TUESDAY AFTERNOON
ALONG WITH ANY SIGNIFICANT CHANCE FOR RAIN. THE PACIFIC FRONT
WILL BE MOVING INTO THE WESTERN COUNTIES TUESDAY MORNING AND INTO
THE COASTAL WATERS BY LATE AFTERNOON. MUCH DRIER AIR AND GUSTY
WINDS WILL OCCUR BEHIND THE FRONT. WINDS WILL GRADUALLY DECREASE
AFTER MIDNIGHT TUESDAY NIGHT WITH MUCH COOLER MIN TEMPS IN STORE
FOR ALL OF THE AREA.

&&

.MARINE...WINDS HAVE INCREASED OVER THE SOUTHERN BAYS...WILL ISSUE
SCA FOR THIS MARINE ZONE BEGINNING AT 21Z AND CONTINUING TO 04Z
TUESDAY. GFS/NAM SHOW THE LOW LEVEL JET INCREASING TO 45-50 KNOTS
LATER TONIGHT. MODELS HAVE UNDERESTIMATED STRENGTH OF THE LOW
LEVEL JET LAST TWO NIGHTS. SOUTHERLY WINDS WILL INCREASE TO 20 TO
25 KNOTS OVER THE OFFSHORE WATERS AND EXTENDED THE SCA FOR THE
GULF WATERS UNTIL 18Z TUESDAY.

THE COLD FRONT WILL BE ENTERING THE MARINE ZONES LATE TUESDAY
AFTERNOON WITH STRONG OFFSHORE FLOW DEVELOPING IN THE WAKE OF THE
FRONT TUESDAY NIGHT.

AREAS OF SEA FOG WILL LINGER OVER THE NEARSHORE/BAYS ESPECIALLY TO
THE NORTH OF PORT ARANSAS. CONDITIONS WILL DETERIORATE FURTHER
UP THE COAST WITH LOWEST VISIBILITIES (1-2 MILES) NEAR PORT
OCONNOR.

&&

.FIRE WEATHER...COLD FRONT/DRIER AIR WILL BE ENTERING IN THE
FAR WESTERN PORTIONS OF THE BRUSH COUNTRY EARLY TUESDAY MORNING.
THE FRONT WILL MOVE SOUTHEAST TO THE COAST BY LATE AFTERNOON.
MODELS SHOW 925 MB WINDS OF 30 TO 35 KNOTS ACROSS THE BRUSH
COUNTRY BY 00Z WEDNESDAY. RH LEVELS WILL FALL TO 10 TO 15
PERCENT WEST TO 20 TO 25 PERCENT FOR THE COASTAL PLAINS DURING
THE LATE AFTERNOON AND EVENING. TECHNICALLY...THE 20 FOOT WIND
CRITERIA WILL LIKELY NOT BE MET. BUT WITH CURRENT DRY CONDITIONS
AND GUSTY WINDS EXPECTED BEHIND FRONT...WILL GO AHEAD AND ISSUE
RED FLAG WARNING FOR THE AREA FROM 18Z TUE TO 03Z WED.

&&

.LONG-TERM (TUESDAY THROUGH SUNDAY)...THE EXTENDED FORECAST BEGINS
WITH A COLD FRONT FRESHLY THROUGH THE AREA...AND MODELS ARE
CONSISTENT IN BRINGING IN A VERY DRY AIR MASS AND LEAVING IT MORE OR
LESS IN PLACE THROUGH THE REST OF THE WEEK. EXTENDED DIURNAL RANGES
A BIT FROM GUIDANCE DUE TO THE VERY DRY AIR. DESPITE THE WEAK LOW
LEVEL WINDS...ALL THIS DRY AIR MAY STILL PRESENT SOMEWHAT OF A FIRE
DANGER...CONSIDERING HOW LITTLE PRECIP MANY AREAS HAVE HAD RECENTLY.

MODELS ARE LESS CONSISTENT WITH A FEATURE AFFECTING SOUTH TEXAS
EARLY NEXT WEEK...AS A WEAK DISTURBANCE BRINGS MOISTURE BACK UP INTO
THE AREA. MAINTAINED CONSISTENCY WITH THE PREVIOUS PACKAGE FOR NOW
AS BEST DYNAMICS APPEAR TO BE NORTH AND NORTHEAST OF US...BUT THE
INCREASED MOISTURE SHOULD BRING MINIMUM TEMPERATURES UP FOR THE VERY
END OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  85  49  70  43  /  10  10   0   0   0
VICTORIA          67  81  41  66  40  /  20  20   0   0   0
LAREDO            66  86  47  74  45  /  10  10   0   0   0
ALICE             64  87  45  71  41  /  10  10   0   0   0
ROCKPORT          65  78  50  64  45  /  20  20   0   0   0
COTULLA           63  83  38  71  41  /  10  10   0   0   0
KINGSVILLE        66  88  47  71  42  /  10  10   0   0   0
NAVY CORPUS       66  77  54  67  48  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 12 PM TO 9 PM CST TUESDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

&&

TMT/89...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Feb 4, 5:54 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CST MON FEB 4 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS TODAY.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AND MODERATE TO
STRONG OFFSHORE FLOW WILL DEVELOP BEHIND IT TUESDAY AFTERNOON AND
EVENING. THIS WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS AND
HAZARDOUS BOATING CONDITIONS ACROSS AREA LAKES AND OVER THE GULF
WATERS.

THE COMBINATION OF VERY DRY VEGETATION...DRY AIR AND BREEZY
CONDITIONS BEHIND THE FRONT WILL LEAD TO A CRITICAL FIRE DANGER
THREAT ACROSS SOUTH TEXAS ON TUESDAY AFTERNOON AND EARLY EVENING.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/76

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:40 PM CSTMarine Weather StatementCRP14 hr
Feb 4, 4:55 AM CSTFire Weather WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more11 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.